MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816350
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50x16mm promus premier¿ drug-eluting stent was advanced for treatment.However, it was noted that the stent was defective when it was advanced over the guide wire and failed to cross the lesion.The procedure was completed with a different stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: promus premier us, mr, 3.5x16mm, stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent identified damage to the first 5 most proximal struts.The first two struts were lifted and pulled distally.The undamaged crimped stent outer diameter (od) was measured and was within the maximum crimped stent specification indicating that there were no issues with the crimp stent profile.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple hypotube kinks along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination found no issue with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.The device was loaded on a 0.014'' guide wire and no resistance was felt.A visual and tactile examination found slight damage to the tip.The type of damage evident is consistent with resistance being encountered during advancement.No other issues were identified during the product analysis.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6988998
Report Number2134265-2017-10629
Device Sequence Number18857288
Product Code NIQ
UDI-Device Identifier08714729844747
UDI-Public08714729844747
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Model NumberH7493952816350
Device Catalogue Number39528-1635
Device Lot Number20433062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1